Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 112, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 26, 2018, 11:09 PM CST for 5 counties in Texas. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 26, 2018, 11:09 PM CST (05:09 UTC)
- Expired
- Dec 26, 2018, 11:45 PM CST
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Camp County, TX, Morris County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 26, 11:10 PM CST | TSTM WND DMG | 2 E Rocky Mound, TX | TREES REPORTED ON HWY 11 AND 1519 NORTH AND ALSO IN PITTSBURG MARTIN LUTHER KING DRIVE AND GARRETT. POWER OUT REPORTED IN WHISPERING HILLS AREA ON FM21. |
| Dec 26, 11:15 PM CST | TSTM WND DMG | 7 Wnw Bettie, TX | TREES REPORTED DOWN AND A FEW POWER LINES ON WEST SIDE OF THE COUNTY. |
| Dec 26, 11:32 PM CST | TSTM WND DMG | 5 W Daingerfield, TX | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5 W DAINGERFIELD. TREE REPORTED DOWN ON FM 144 NEAR CASON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 9:34 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WFUS54 KSHV 270509
TORSHV
TXC063-343-449-459-499-270545-
/O.NEW.KSHV.TO.W.0112.181227T0509Z-181227T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1109 PM CST Wed Dec 26 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
East central Wood County in northeastern Texas...
Northwestern Upshur County in northeastern Texas...
Southwestern Morris County in northeastern Texas...
Southeastern Titus County in northeastern Texas...
Camp County in northeastern Texas...
* Until 1145 PM CST.
* At 1108 PM CST, a severe thunderstorm capable of producing a
tornado was located near Rosewood, or 10 miles south of Leesburg,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pittsburg around 1120 PM CST.
Cason around 1125 PM CST.
Other locations impacted by this tornadic thunderstorm include
Roeder, Harvard, Lafayette, Center Point, Holly Springs, Bettie,
Midway, Grice and Rocky Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3269 9508 3279 9522 3314 9493 3294 9468
TIME...MOT...LOC 0508Z 227DEG 61KT 3283 9509
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 26, 10:32 PM CST, 37 minutes earlier.
Area forecast discussion, Dec 26, 10:32 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1032 PM CST Wed Dec 26 2018
.UPDATE...
Tornado Watch 445 has been issued through 4 AM CST for much of
East Texas, generally along and south of the I-20 corridor. The
threat of damaging winds and large hail will also accompany any
strong to severe thunderstorms developing along and out ahead of a
cold front shifting east across Texas. Warm and moist air surging
north out ahead of this front will continue to make the atmosphere
more conducive for severe storms to develop within a strengthening
line of convection. The potential will continue to exist for some
isolated tornadoes within the line of storms as well as with more
discrete cells out ahead of it. This threat may expand farther to
the east into the early morning hours on Thursday so additional
watches cannot be ruled out for parts of south Arkansas and north
Louisiana although the severe threat will be diminishing later on
through the morning hours closer to daybreak.
/19/
&&
.PREV DISCUSSION... /issued 552 PM CST Wed Dec 26 2018/
AVIATION...
Cluster of heavy showers with embedded tstms movg newd across
arera attm. Vcnty tstms ongoing at ktyr, kggg, and ktxk, and
across remaining terminals by 02-03z. Cigs to lower to prevailing
mvfr with onset of convection and brief ifr possible in precip.
After a short break, squall line movg into east TX around 27/06z
with 40 to 50 kt gusts expected with tstms along this line. Skies
becmg vfr skc in a few short hours following back edge of this
line of storms, by around 27/18z across ne TX and becmg skc right
after end of 28/00z fcst cycle at keld and kmlu terminals.
Sfc winds very stg from s-se with gusts over 30 kts expected in ne
TX and possibly eastward with even stgr gusts within line of
storms. SW winds around 10 to 15 kts Thu as skies becmg vfr./07/.
PREV DISCUSSION... /issued 125 PM CST Wed Dec 26 2018/
SHORT TERM.../Tonight through Thursday Night/
Short term concerns obviously include our threat for strong to
severe thunderstorms late tonight through the first half of
Thursday as well as the heavy rainfall threat during this same
time period.
Water Vapor imagery this afternoon continues to show a vigorous
upper level trough spinning across the Four Corners Region of the
country with deep moisture spreading north and eastward ahead of
this trough across the Southern Plains/Lower Miss Valley.
Convection so far today has pretty much been confined to areas
west of the I-35 Corridor of Central and Northern Texas into the
western 2/3rds of Oklahoma but we are beginning to see widely
scattered convection developing across Deep East Texas and
Northwest Louisiana in an area of increasing isentropic lift to
go along with much weaker upper level forcing. As we go into the
evening and overnight hours, stronger upper forcing will begin
moving east of the I-35 Corridor which should result in scattered
to numerous showers and thunderstorms across our region. Cannot
rule out an isolated strong to severe thunderstorm threat later
this evening with this convection out ahead of the upper trough
itself but the more widespread severe weather threat will
materialize much later tonight from the west.
The upper trough across the Four Corners area begins to eject
north and east into the Plains by 12z Thu. Near or just west of
the I-35 Corridor between 00z and 06z this evening, scattered
convection should organize into a linear line of convection with
this line moving into areas near or northwest of the I-30 Corridor
of Northeast Texas and Southeast Oklahoma between 06z and 09z in
the morning with this line moving into the remainder of Northeast
Texas, Southwest Arkansas and extreme Northwest Louisiana in the
09z-12z timeframe with the line traversing all of Northern
Louisiana and South Central Arkansas after 12z Thu. Strong and
damaging winds appear to be the main threat as bowing segments
appear likely along this linear line of convection overnight into
early Thu but the backing of the low level wind field in the warm
sector across much of our region late tonight through early
Thursday suggest that isolated tornadoes will be possible, if not
in advance of the linear line, then embedded in the line itself.
In addition to the severe weather threat is the heavy rain threat
as widespread 2 to 4 inches will be possible with isolated higher
amounts until the system moves north and east of our region by Thu
Aftn. We will not be issuing a Flash Flood Watch for this event
as the impacts from the heavy rainfall threat does not appear to
be of a flash flooding variety but more of an impact to our area
lakes, rivers and bayous depending on if we see the above expected
amounts. Impacts of this variety will obviously be handled with
River Flood Statements and/or Warnings.
In addition, have expanded the Lake Wind Advisory for our entire
region and ran it through 18z on Thu with the thinking that our
western and northwest zones may be able to be cancelled earlier
with a relaxing pressure gradient in the wake of the convection
on Thursday.
Thanks for the coordination today FWD, TSA, LZK, JAN and SR ROC.
Prelims to follow...13.
LONG TERM.../Friday through Wednesday/
.Unsettled weather to ring in 2019...
In the wake of the strong short wave trough to produce strong and
severe TSTMS during this Wednesday night through Thursday morning,
expect improving weather on the backside of the trough for Thursday
night and Friday with negative vorticity and cold air advection.
For the holiday weekend leading up to New Years, another short wave
trough ejects from the mean long wave trough pattern over Baja and
NW Mexico with a widespread cold rain expected through during this
weekend through much of New Years Eve. By Tuesday, on New Years
Day, the long wave trough dampens out and progresses eastward. This
should end rainfall as well from W to E and give the region a much
needed dry start to the first week and weekend of 2019.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 59 73 42 57 / 90 100 0 0
MLU 61 74 46 60 / 70 100 20 10
DEQ 55 71 34 53 / 100 40 0 0
TXK 57 70 38 54 / 100 70 0 0
ELD 59 72 40 57 / 70 100 0 10
TYR 54 69 38 55 / 100 30 0 0
GGG 56 71 39 56 / 100 60 0 0
LFK 58 73 42 60 / 100 80 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Thursday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until noon CST Thursday for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until noon CST Thursday for OKZ077.
TX...Lake Wind Advisory until noon CST Thursday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
19/07/13/08Hazardous weather outlook, Dec 26, 1:58 PM CST, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 158 PM CST Wed Dec 26 2018 ARZ050-051-059>061-070-071-LAZ001-002-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-271800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Caddo-Bossier-De Soto-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 158 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...Lake Wind Advisory remains in effect until Noon on Thursday... Showers and thunderstorms will become numerous overnight across the region and some of these could become severe with damaging wind gusts and isolated tornadoes the probable threats. In addition to the severe weather threat, excessive heavy rainfall will be possible with rainfall amounts of 2 to 4 inches possible with isolated higher amounts until the storm system moves east of the region on Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and isolated thunderstorms will move back into the forecast for this weekend through at least New Years Eve. At this time, strong to severe thunderstorms do not appear likely, nor does the threat for excessive heavy rainfall, but these threats will continue to be monitored with future forecasts. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed later this evening into the overnight hours with the threat of Severe Thunderstorms. ARZ072-073-LAZ003>006-011>014-017>022-TXZ167-271800- Columbia-Union-Webster-Claiborne-Lincoln-Red River-Bienville- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- 158 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...Lake Wind Advisory remains in effect until Noon on Thursday... Scattered to numerous showers and thunderstorms will increase across the region from the south and west later this evening into the overnight hours. While an isolated strong or severe thunderstorm is certainly possible tonight, a more widespread damaging wind threat will likely materialize near or just after sunrise Thursday Morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Damaging wind gusts and isolated tornadoes will likely accompany a line of strong to severe thunderstorms Thursday Morning before the storms exit the region Thursday Afternoon. In addition to the severe weather threat, excessive heavy rainfall will be possible with rainfall amounts of 2 to 4 inches possible with isolated higher amounts until the storm system moves east of the region on Thursday afternoon. Scattered to numerous showers and isolated thunderstorms will move back into the forecast for this weekend through at least New Years Eve. At this time, strong to severe thunderstorms do not appear likely, nor does the threat for excessive heavy rainfall, but these threats will continue to be monitored with future forecasts. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely not be needed overnight but could be needed early Thursday for the threat of Severe Thunderstorms. 13
In the hours before
Special weather statement, Dec 26, 6:20 PM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
620 PM CST Wed Dec 26 2018
TXZ108-124-270115-
Wood TX-Franklin TX-
620 PM CST Wed Dec 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND WOOD COUNTIES UNTIL
715 PM CST...
At 619 PM CST, Doppler radar was tracking a strong thunderstorm
between Golden and Mineola, moving north at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mineola, Winnsboro, Mount Vernon, Quitman, Scroggins, Pleasant Grove,
Purley, Hainesville, Golden, Forest Hill, Yantis, Perryville,
Hopewell and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3296 9560 3296 9531 3328 9530 3321 9512
3304 9513 3301 9515 3287 9515 3261 9543
3261 9546 3262 9552 3263 9551 3272 9563
TIME...MOT...LOC 0019Z 199DEG 60KT 3274 9550
07Special weather statement, Dec 26, 7:01 PM CST, 4 hours 8 minutes before
Special Weather Statement National Weather Service Shreveport LA 701 PM CST Wed Dec 26 2018 TXZ125-136>138-149-150-270130- Upshur TX-Gregg TX-Smith TX-Cherokee TX-Harrison TX-Rusk TX- 701 PM CST Wed Dec 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL HARRISON...NORTHWESTERN RUSK...SOUTH CENTRAL UPSHUR...GREGG AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 730 PM CST... At 700 PM CST, Doppler radar was tracking a strong thunderstorm near Turnertown, or 12 miles southeast of Whitehouse, moving northeast at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Longview, Kilgore, White Oak, Gladewater, Overton, Troup, New London, Arp, Clarksville City, East Mountain, Liberty City, Joinerville, Turnertown, West Mountain, Lakeport, Union Grove, Warren City, Rolling Meadows, Concord and Laird Hill. LAT...LON 3201 9496 3209 9519 3265 9502 3253 9460 TIME...MOT...LOC 0100Z 203DEG 66KT 3214 9503 05
Local storm report, Dec 26, 10:08 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL WHITEHOUSE 32.23N 95.23W
12/26/2018 M1.00 INCH SMITH TX PUBLIC
QUARTER SIZED HAIL WAS REPORTED AND MEASURED
IN THE CITY OF WHITEHOUSE. REPORTS CAME IN
VIA HAM RADIO, AND PICTURES WERE SHARED VIA
SOCIAL MEDIA.
&&
ABDLocal storm report, Dec 26, 10:14 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL BULLARD 32.14N 95.32W
12/26/2018 E1.00 INCH SMITH TX COCORAHS
REPORTS OF QUARTER SIZED HAIL IN BULLARD.
&&
ABDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:20 PM CST | Special Weather Statement | SHV | Franklin, Wood | 55 min |
| Dec 26, 7:01 PM CST | Special Weather Statement | SHV | Gregg | 29 min |
| Dec 26, 9:54 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 23 min |
| Dec 26, 9:56 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk, Shelby | 49 min |
| Dec 26, 10:15 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Marion, Morris, Smith and 3 more | 29 min |
| Dec 26, 11:10 PM CST | Tornado Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus and 1 more | 35 min |
| Dec 26, 11:43 PM CST | Tornado Warning | SHV | Bowie, Cass, Morris | 47 min |
| Dec 27, 12:10 AM CST | Tornado Warning | SHV | Cass, Gregg, Harrison, Marion, Upshur | 50 min |
| Dec 27, 12:24 AM CST | Tornado Warning | SHV | Bowie, Cass | 31 min |
| Dec 27, 12:53 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Harrison, Marion | 52 min |
| Dec 27, 12:55 AM CST | Tornado Warning | SHV | Harrison, Marion | 25 min |
| Dec 27, 1:23 AM CST | Tornado Warning | SHV | Marion | 37 min |
| Dec 27, 1:30 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 60 min |
| Dec 27, 1:37 AM CST | Tornado Warning | SHV | Harrison | 38 min |
| Dec 27, 1:43 AM CST | Tornado Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 32 min |
| Dec 27, 2:07 AM CST | Tornado Warning | SHV | Panola | 27 min |
| Dec 27, 4:52 AM CST | Special Weather Statement | SHV | Sabine | 68 min |
| Dec 27, 5:09 AM CST | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 4 hr |
| Dec 27, 5:17 AM CST | Areal Flood Advisory | SHV | Cherokee, Nacogdoches, Rusk | 4 hr |
| Dec 27, 5:22 AM CST | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 53 min |
| Dec 27, 7:10 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 5 days |
| Dec 27, 7:11 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 33 days |
| Dec 27, 7:11 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 25 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Smith, Wood | 24 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 25 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Gregg, Rusk | 5 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 26 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 3 days |
| Dec 27, 8:28 AM CST | River Flood Warning | SHV | Bowie, Red River | 47 hr |
| Dec 27, 8:48 AM CST | River Flood Warning | SHV | Wood | 4 days |
| Dec 27, 8:50 AM CST | River Flood Warning | SHV | Cass, Marion | 15 days |
| Dec 27, 8:50 AM CST | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 26 hr |
| Dec 27, 9:03 AM CST | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 4 hr |
| Dec 27, 9:06 AM CST | Areal Flood Advisory | SHV | Cherokee, Nacogdoches, Rusk | 4 hr |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.